MAUDE Adverse Event Report: ARTHREX INC. LO-PRO LOCKING SCREW,SS 3.5X 14MM; SCREW, FIXATION, BONE

ARTHREX INC. LO-PRO LOCKING SCREW,SS 3.5X 14MM; SCREW, FIXATION, BONE
Catalog Number AR-8835L-14
Health Effect - Clinical Code Pain (1994)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of seven submissions from the same event.The others are (b)(4).Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.When the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a facility, who sent a copy of a medwatch (b)(4) which they had filed, that a patient had original placement of hardware that included a plate and screws on (b)(6) 2017 for a right displaced lateral malleolar fracture by a hospital orthopedic surgeon.No complications were reported.On (b)(6) 2017 the patient was seen in the surgeon's office and had complaints of increasing pain for the past two months.The patient reported tenderness over prominence of one of the screws as well as the additional area of the plate.The surgeon reviewed the x-rays and indicated no change in the hardware position with none of the screws backing out.On (b)(6) 2017 the patient presented to the hospital where the orthopedic surgeon reported the fracture as healed but the patient reported pain and dysfunction with the hardware and had wishes for it to be removed.The patient had plate (ar-8943br-04 locking distal fibula plate - (b)(4)) and screw removal from her right ankle under general plus local anesthesia.No complications were reported follow-up investigation: per facility medwatch reporter, the surgeon's office notes indicated that there was pain and "prominence at locking screw".No devices were implanted during the december revision procedure.The following screws were also explanted during the (b)(6) 2017 procedure: ar-8835-20 cortical screw non-locking 3.5 x 20 mm (qty 1) ((b)(4)).Ar-8835l-14 locking screw 3.5 x 14 mm (qty 1) ((b)(4)).Ar-8835-14 non-locking cortical screw 3.5 x 14 mm (qty 1) ((b)(4)).Ar-8835l-12 locking screw 3.5 x 12 mm (qty 1) ((b)(4)).Ar-8827l-18 locking screw 2.7 x 18 mm (qty 3) ((b)(4)).Ar-8827l-14 locking screw 2.7 x 14 mm (qty 1) ((b)(4)).
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of six follow-up submissions from the same event.The others are cc136109-line 220806-00035f1; cc136109-line 221746-00038f1; cc136109-line 221747-00039f1; cc136109-line 221748-00040f1 and cc136109-line 221750-00041f1.Lot number was not provided so device history record review cannot be performed.The returned screw met all material specifications as received, and there were no abnormalities noted.The evaluation did not reveal anything relevant to the event.The most likely cause of the event is an adverse reaction of the patient to the material(s) implanted.Product directions for use warns of adverse effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.
 
Event or Problem Description
It was reported by a facility, who sent a copy of a medwatch (b)(4) which they had filed, that a patient had original placement of hardware that included a plate and screws on (b)(6) 2017 for a right displaced lateral malleolar fracture by a hospital orthopedic surgeon.No complications were reported.On (b)(6) 2017 the patient was seen in the surgeon's office and had complaints of increasing pain for the past two months.The patient reported tenderness over prominence of one of the screws as well as the additional area of the plate.The surgeon reviewed the x-rays and indicated no change in the hardware position with none of the screws backing out.On (b)(6) 2017 the patient presented to the hospital where the orthopedic surgeon reported the fracture as healed but the patient reported pain and dysfunction with the hardware and had wishes for it to be removed.The patient had plate (ar-8943br-04 locking distal fibula plate - cc136109 line 220806) and screw removal from her right ankle under general plus local anesthesia.No complications were reported follow-up investigation: per facility medwatch reporter, the surgeon's office notes indicated that there was pain and "prominence at locking screw".No devices were implanted during the december revision procedure.The following screws were also explanted during the (b)(6) 2017 procedure: ar-8835-20 cortical screw non-locking 3.5 x 20mm (qty 1) (cc136109 line 221733).Ar-8835l-14 locking screw 3.5 x 14mm (qty 1) (cc136109 line 221744).Ar-8835-14 non-locking cortical screw 3.5 x 14mm (qty 1) (cc136109 line 221746).Ar-8835l-12 locking screw 3.5 x 12 mm (qty 1) (cc136109 line 221747).Ar-8827l-18 locking screw 2.7 x 18mm (qty 3) (cc136109 line 221748).Ar-8827l-14 locking screw 2.7 x 14mm (qty 1) (cc136109 line 221750).

Brand Name
LO-PRO LOCKING SCREW,SS 3.5X 14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7266958
Report Number1220246-2018-00037
Device Sequence Number19408407
Product Code HWC
UDI-Device Identifier00888867047549
UDI-Public00888867047549
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103705
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8835L-14
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;